MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI POST AUGMENT SZ5 5MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI POST AUGMENT SZ5 5MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5543-A-500
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "this subject is a participant in the (b)(6) study.An adverse event form was received on (b)(6) 2018 noting that this subject had a revision of the femoral component on (b)(6) 2016 due to progressive loosening of the femoral component.No other previous adverse event forms had been submitted.The 2-year follow-up visit on (b)(6) 2016 noted that the subject was experiencing moderate pain".
 
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon augment was reported.The event was confirmed.Method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a medical review noted; review of these records confirms revision tka for femoral component loosening occurred, however, the root cause cannot be determined as insufficient information was available.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: a medical review concluded loosening however the root cause could not be determined.Further information such as additional imaging and laboratory reports related to the two revision surgeries & implant retrieval with material analysis are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description
As reported: "this subject is a participant in the triathlon ts outcomes study.An adverse event form was received on july 31, 2018 noting that this subject had a revision of the femoral component on (b)(6) 2016 due to progressive loosening of the femoral component.No other previous adverse event forms had been submitted.The 2-year follow-up visit on (b)(6) 2016 noted that the subject was experiencing moderate pain".

Brand Name
TRI POST AUGMENT SZ5 5MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7823055
Report Number0002249697-2018-02689
Device Sequence Number1116921
Product Code MBH
UDI-Device Identifier07613327014853
UDI-Public07613327014853
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number5543-A-500
Device Lot NumberJZNH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight84